dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Fri Jun 14 17:49:51 EDT 2013

Exercise
Asked By: roselutton  
Category: Exercise

Background Info Hide
I am on 2 types of insulin, I started the first insulin 2 months ago and I gained 10 pounds. I am taking 2 exercise classes, I also eat healthy foods. I am confused why I am not losing weight. My weight continues to rise. I started the second insulin 3 weeks ago. I got diabeties in 2010 after they removed 3/4 of my pancreas. Is there anything I can do? Also I weigh 255 how many calories should I burn?
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-09-25 15:38:19.0

Dear Roselutton,

One of the potential side effects of taking insulin is that it can make you gain weight. The exercise that you are doing is great, but unless you can make your exercise lower your blood glucose levels effectively and get by with needing lower doses of insulin as a result, it may be difficult for you to lose the weight that you want to. In people who do not take insulin, their bodies cut back on insulin in the bloodstream during physical activity. When you take insulin, it is difficult to do that unless your exercise is regular and allows you to get by with taking lower doses. Exercise allows you to remove blood glucose without the need for insulin (it acts like a dose of insulin). Insulin causes fat storage, though, so if you can lower your blood glucose levels through exercise, it is a lot easier to lose weight. Aim to expend at least 1,000 calories per week (walking a mile expends at least 100) to start, and talk to your health care provider about possibly lowering your doses of insulin to help you lose weight and to keep from developing low blood glucose levels related to physical activity.
Accreditations: PhD, FACSM
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

It's the 4th of July holiday. What kind of eating plans are you cooking up?